Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 35, NWS Caribou, ME

September 1, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Sep 1, 2018, 3:30 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 2, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2018, 3:30 PM EDT (19:30 UTC)
In effect from
Sep 2, 2018, 8:00 AM EDT
Expired
Sep 2, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

328 
WHUS41 KCAR 011930
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
330 PM EDT Sat Sep 1 2018

MEZ029-030-020900-
/O.NEW.KCAR.BH.S.0035.180902T1200Z-180903T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
330 PM EDT Sat Sep 1 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Sunday morning through
Sunday evening.

* Location...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures in the upper 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the upper 50s.

* Timing...Sunday

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
2 follow-up statements
619 
WHUS41 KCAR 012313
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
713 PM EDT Sat Sep 1 2018

MEZ029-030-030000-
/O.CON.KCAR.BH.S.0035.180902T1200Z-180903T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
713 PM EDT Sat Sep 1 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 50s.

* Timing...Sunday

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
917 
WHUS41 KCAR 020706
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
306 AM EDT Sun Sep 2 2018

MEZ029-030-030000-
/O.CON.KCAR.BH.S.0035.180902T1200Z-180903T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
306 AM EDT Sun Sep 2 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 50s.

* Timing...Sunday

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

VJN

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 1, 12:15 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 1, 12:15 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1215 PM EDT Sat Sep 1 2018

.SYNOPSIS...
High pressure will move east of the area today through Sunday as
warmer and more humid air returns to the region behind the high. A
weak cold front will push south across the region late Monday
into Monday night.
&&

.NEAR TERM /THROUGH TONIGHT/...
1205 PM Update: A weakening disturbance entering western zones
will gradually spread increasing cloud cover from the west. Have
made adjustments for the altocu in Aroostook County. A gradual
transition from the dry and cool Canadian air mass back to the
more humid Bermuda high will occur tonight into Sunday. Within
the transition, expect more cloud cover tonight into Sunday as
low level moisture currently in the Mid- Atlantic states and
southern New England is advected into the area tonight and
Sunday. For Sunday, higher humidity and warmer H850 temps will
be offset by the clouds with highs only some 4 to 5 degrees
warmer than today. The tougher call will be the extend and
duration of coastal fog later tonight in response to the low
level moisture advection. Have added areas of fog after midnight
for Hancock, Washington and southern Penobscot counties.

Orgnl Disc: Sfc high pres just E of our FA will hold on to
provide one more fair and comfortable day after patchy erly morn
valley fog dissipates, with slightly warmer aftn hi temps.
Winds will become a little more breezy from the SSW by aftn and
this, along with sfc dwpts increasing back into the 50s and
increasing cld cvr ovrngt will result in sig milder ovrngt lows
tngt. Latest models cont to back away from any shwrs entering
our FA tngt, so we lowered PoPs and removed the mention of shwrs
even across the NW.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
High pressure will be centered to our east and ridging south of the
area on Sunday as a return southwesterly flow of air behind the high
pushes warmer and more humid air north into our region. This will be
followed by a warm and humid night Sunday night. A weak shortwave
sliding across the north late Sunday night into Monday morning may
bring some isolated showers or thunderstorms across the north late
Sunday night into Monday. Otherwise, Monday will be cloudy to partly
sunny, warm and humid as high pressure off the coast continues to
channel warm and humid air north into the region. High pressure will
remain to our south Monday night as another weak high sliding across
central Canada pushes another weak cold front into the area,
possibly with some showers.
&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
High pressure will slide into Quebec later Tuesday pushing some
cooler and drier air over the far north while the frontal boundary
lingers Downeast with clouds and some spotty showers. The high in
Quebec will slide south through the maritimes Tuesday night and then
merge with the southern high on Wednesday allowing warmer and more
humid air to quickly return on south southwesterly winds. Some
showers may accompany the warm front over the far north on
Wednesday. A small but vigorous low will track north of the region
Wednesday night bringing a warm, moist breeze and some showers over
the north. A cold front will approach late Wednesday night into
Thursday morning, possibly with some showers and thunderstorms
across the north. Cooler and drier air will follow the front on
Thursday as high pressure builds in from central Canada pushing the
cold front through and to the south. This will bring clear and dry
weather Friday into Saturday with high pressure across the
north.
&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: Brief MVFR/IFR vsbys are possible with low lying TAf
sites erly this morn with patchy shallow valley fog, otherwise
VFR conditions are xpctd for our TAF sites.

SHORT TERM: VFR conditions are expected Sunday into Sunday
night, possibly lowering to MVFR in low to mid clouds late
Sunday night into early Monday. Conditions should return to VFR
late Monday, then may drop to MVFR in lower clouds Monday night
returning to VFR on Tuesday.
&&

.MARINE...
NEAR TERM: No headlines expected ovr this ptn of the fcst with
max wv hts ovr outer most waters 2 to 3 ft and arnd a foot
elsewhere. Went with about 80 to 85 percent of WW3 guidance for
fcst wv hts with two spectra of wv pds xpctd; a primary 8 to 11
sec with background long distance swell and a secondary 4 to 7
sec associated with lcl short fetch winds.

SHORT TERM: Winds and seas are expected to be below SCA this
weekend into early next week. Humid air returning north late
this weekend into early next week will likely result in some fog
and mist on the waters Sunday into Monday.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&

Near Term...VJN
Short Term...Bloomer
Long Term...Bloomer
Aviation...VJN/Bloomer
Marine...VJN/Bloomer
Hazardous weather outlook, Sep 1, 2:59 AM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
259 AM EDT Sat Sep 1 2018

MEZ001>006-010-011-015>017-029>032-021100-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
259 AM EDT Sat Sep 1 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine, East
Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast
Maine, North Central Maine, Northern Maine and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-021100-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
259 AM EDT Sat Sep 1 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.